Has anyone had to deal with high and low blood pressure with their dementia patient?

Follow
Share

My husband has had low blood pressure since first diagnosed with Dementia approx. 8 years ago. The last 2 months we have been battling both low and high pressure. He was put on a low blood pressure medication last June when he began passing out. The doctor told me to check his pressure morning and night and if below 100 to give him a pill. If 100 or above do not give a pill. I have tried that but when I give a pill in a couple of hours his BP shoots up to like 180/100. I don't know what to do!

This question has been closed for answers. Ask a New Question.
8

Answers

Show:
Yes, my mom's BP was runing 60/40. That's why I had to leave my home and move in with her in another state. That was extremely difficult, to say the least! Docs in her area didn't care to help the elderly!
Helpful Answer (1)
Report

BP issues here were solved by drinking a lot of fluids throughout the day and evening
Helpful Answer (1)
Report

Get another physician.
Helpful Answer (1)
Report

Also take readings in both arms.
Helpful Answer (1)
Report

Thank all of you for your advice. I will make him an appointment asap. My son is very concerned as he says the big changes in his pressure will kill him. We tried halving his low BP pill when it was extremely low but in a few hours it would be extremely high. I keep a chart of his BP every am and pm. I am planning to take with me to the doctor.
Helpful Answer (1)
Report

Ask the Dr maybe the dose prescribed is too high. Track his blood pressure every couple of hours for 2-3 days and see how long the B/P stays up. Another thing to try is when you get a below 100 reading wait half an hour then check again. That 100 is just a guideline,98 is not too low and 105 is not too high. Give him something to drink and a snack sitting up in bed before you check his blood pressure. most people are lower first thing in the morning and especially the elderly should get out of a chair or bed slowly because a sudden move can cause a drastic drop in blood pressure. First thing to do is talk to the Dr just a phone call will do.
Helpful Answer (1)
Report

Agree this is a medical question. I have recently had a patient who had similar problems and was put on a medication that actually kept a consistent BP for her. Of course I don't know side effects and how it interacts with other medications, all questions for your physician. I would get him in for appt as soon as you can.
Helpful Answer (1)
Report

This is a problem for the doctor. He can change the med to something else.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions